Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 6, 2022, 3:34 AM CST for 15 counties in Texas. It took effect at Mar 6, 2022, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 3:34 AM CST (09:34 UTC)
- In effect from
- Mar 6, 2022, 12:00 PM CST
- Expired
- Mar 6, 2022, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS84 KLUB 060934 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 334 AM CST Sun Mar 6 2022 TXZ021>023-027>030-033>036-039>042-070200- /O.UPG.KLUB.FW.A.0008.220306T1800Z-220307T0200Z/ /O.NEW.KLUB.FW.W.0009.220306T1800Z-220307T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 334 AM CST Sun Mar 6 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 8 PM CST this evening. The Fire Weather Watch is no longer in effect. * Wind...West to west-southwest around 20-35 mph at the 20 foot level. * Humidity...As low as 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ Sincavage
2 follow-up statements
006 WWUS84 KLUB 061545 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 945 AM CST Sun Mar 6 2022 TXZ021>023-028>030-035-036-041-042-061645- /O.CAN.KLUB.FW.W.0009.220306T1800Z-220307T0200Z/ Parmer-Castro-Swisher-Lamb-Hale-Floyd-Lubbock-Crosby-Lynn-Garza- 945 AM CST Sun Mar 6 2022 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND CENTRAL SOUTH PLAINS... The National Weather Service in Lubbock has cancelled the Red Flag Warning. Cool easterly winds are expected to persist for the rest of today therefore the red flag warning has been cancelled. $$ TXZ027-033-034-039-040-070200- /O.CON.KLUB.FW.W.0009.220306T1800Z-220307T0200Z/ Bailey-Cochran-Hockley-Yoakum-Terry- 945 AM CST Sun Mar 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHWESTERN SOUTH PLAINS... * Wind...West to west-southwest around 20-35 mph at the 20 foot level. * Humidity...As low as 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
227 WWUS84 KLUB 070154 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 754 PM CST Sun Mar 6 2022 TXZ027-033-034-039-040-070300- /O.EXP.KLUB.FW.W.0009.000000T0000Z-220307T0200Z/ Bailey-Cochran-Hockley-Yoakum-Terry- 754 PM CST Sun Mar 6 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHWESTERN SOUTH PLAINS... Wind speeds have diminished and area relative humidity values have increase such that widespread fire weather conditions are no longer expected. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:32 AM CST, 2 minutes earlier.
Area forecast discussion, Mar 6, 3:32 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 332 AM CST Sun Mar 6 2022 .SHORT TERM... 09Z upper air analysis depicts a closed low rotating over the southern Great Basin and into the Four Corners region, with several smaller-scale vorticity lobes rounding the base of the attendant shortwave trough. A mid-level shortwave ridge axis was also located over the west-central Great Plains, and will continue to attenuate in amplitude as a secondary shortwave trough over southern Manitoba digs into the northern Great Plains. This is expected to cause the aforementioned closed low to begin transitioning into an open wave by the late morning hours, ejecting east-northeastward over the western High Plains. At the surface, a backdoor cold front associated with the departing shortwave trough that moved across the Great Plains yesterday was oozing into the extreme southern Texas Panhandle as per recent West Texas Mesonet and regional METAR data. The dryline was positioned east of the 100th meridian, extending southward from a weakening surface cyclone in vicinity of Wichita Falls/south of the Red River. Moderate CAA is following the front, and the heavily modified polar airmass will settle into most Rolling Plains by the late morning hours areas east of the edge of the Caprock escarpment remaining under the influence of cold air damming today. Recent trends on GOES-East water vapor imagery have indicated what is likely the development of ACCAS atop slow-moving cold front over southwestern Oklahoma and the northeastern Rolling Plains as mid- and high-level flow intensifies. While moist, isentropic ascent is scant throughout the entire theta surface, rapid moistening is forecast to occur particularly between 875-750 mb as a corridor of high theta-e air advects north/northeastward upon the arrival of the 700 mb trough across the I-27/US-87 corridors eastward into the Rolling Plains. The increase in WAA associated with the slight backing of flow in the lower mid-levels (i.e. 850-700 mb) will result in the development of a stratus deck as the cold front continues to move southward across the Rolling Plains while damming against the edge of the Caprock escarpment. As the shortwave trough noses into the region, the corresponding geopotential height falls will cause the mid-levels to cool slightly, facilitating the advection of a weak elevated mixed layer characterized by a few hundred J/kg for most-unstable parcel trajectories. The formation of convective showers is forecast to occur shortly after sunrise along the I-27/US-87 corridors, with all convective movement being governed solely by advection. Therefore, showers that materialize will quickly surge northeastward in excess of 40 kt given such large and unidirectional shear vectors. Most of the updrafts that form will be very skinny; however, the best-organized updrafts that can take advantage of the weak EML without being sheared apart may reach heights high enough to generate a few lightning strikes, but the overall potential for general thunder is low. With the fast storm motions (mean storm motion vector of 220/~50 kt), rainfall totals will be light and generally around a few hundredths of an inch to perhaps a tenth of an inch or two, and not everyone across the eastern South Plains and Rolling Plains will observe rain. The shortwave trough and the intense high-level jet streak at around 120 kt is forecast to eject over the Texas Panhandle region this afternoon, resulting in significant drying across the Caprock as theta-e profiles decrease from the surface-to-700 mb by late afternoon beneath increasing mid-level subsidence. Dense overcast is expected to linger across most of the Rolling Plains through midday, and the inhibition of diabatic heating combined with northeasterly post-frontal winds at around 15 mph will result in high temperatures ranging from the upper 40s to upper 50s from north-to-south, respectively. Further west, temperatures are forecast to rise into the upper 60s to lower 70s across the South Plains, and into the middle 60s in the extreme southern Texas Panhandle. Vertical mixing heights will ascend to around 700 mb this afternoon, facilitating efficient downward momentum transport of the more-intense flow aloft as the mid-level height gradient tightens. Sustained, west to southwesterly winds between 25-35 mph with gusts up to 45 mph are forecast to occur this afternoon across the southwestern South Plains particularly as surface cyclogenesis commences upon the arrival of the ejecting shortwave trough, and a Wind Advisory is in effect from 19Z-07/00Z, with 20-30 mph forecast elsewhere on the Caprock. A Red Flag Warning is also in effect from 18Z-07/02Z for the Caprock, and additional information can be found in the Fire Weather Section below. Blowing dust may cause localized reductions in visibility as well, especially across the western South Plains and TX PH. Winds will diminish slightly after sunset yet remain breezy overnight, while shifting to the north following the passage of a cold front with temperatures falling into the upper teens across the extreme southern TX PH, and into the middle-upper 20s across the South and Rolling Plains beneath a clear sky as the system departs and geopotential heights become nearly neutral. Sincavage .LONG TERM... A broad upper level trough will reside over much of the CONUS the end of the week which will keep temperatures on the cool side through the forecast period. Upslope flow ahead of a weak upper level short wave trough progged that is progged to move across the CO/NM mountains Monday night will aid in keeping high temperatures about 15 degrees below average Monday and Tuesday. Veering of wind toward south and southwest will result in some moderation of the cold air mass midweek ahead of the cold surge progged to move through the forecast area late Thursday with highs dropping back toward 20 belows below average for Friday. Will maintain a dry forecast through the week. The upper level trough Monday night and Tuesday continues to trend weaker and further north. The energy associated with the next short wave that will bring the second front later in the week is also likely to remain too far north to bring measurable precipitation to the forecast area. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CST this evening for TXZ021>023-027>030-033>036-039>042. Wind Advisory from 1 PM this afternoon to 6 PM CST this evening for TXZ033-034-039-040. && .FIRE WEATHER... A Red Flag Warning is in effect between noon and 8 PM CST today across the Caprock. A strong storm system will move north of the South Plains region today, with clouds clearing by the early afternoon hours and a surface low forming across eastern New Mexico and into the South Plains. The tightening mid-level height gradient and vertical mixing heights ascending to around 700 mb will facilitate sustained wind speeds out of the southwest to west between 25-35 mph with gusts up to 45 mph across the southwestern South Plains particularly. Elsewhere across the Caprock, sustained wind speeds of 20-30 mph can be expected with gusts up to 40 mph at times. The combination of the strong winds, relative humidity values falling as low as 10 percent, and warm temperatures, will result in critical fire weather conditions. Patchy, extremely critical fire weather conditions will be possible when winds peak in intensity due to ERC values in the 90-96th percentile, especially across the southwestern South Plains. Winds will shift to the northwest after sunset, and to the north overnight following the passage of a cold front while remaining breezy with excellent RH recovery (above 60 percent) across the region. 09/07
Hazardous weather outlook, Mar 5, 6:02 PM CST, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 602 PM CST Sat Mar 5 2022 TXZ021>044-070015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 602 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Critical fire weather conditions are likely to develop Sunday afternoon generally along and west of a line from Tulia to Floydada to Post. A Fire Weather Watch is in effect from noon to 8 PM Sunday for the South Plains and the extreme southwestern Panhandle. Beyond Sunday, the probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:31 AM CST | Wind Advisory | LUB | Cochran, Hockley, Terry, Yoakum | 14 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.